Arkansas, 2009Lightning Strike in Arkansas, March 26, 2009
March 26, 2009 · NWS LZK · 2 events in 2 counties and zones
On the afternoon of the 26th, thunderstorms developed in eastern Oklahoma and moved into western Arkansas during the overnight hours of the 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon of the 26th, thunderstorms developed in eastern Oklahoma and moved into western Arkansas during the overnight hours of the 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 26, 5:20 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 26, 5:20 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
620 PM CDT THU MAR 26 2009
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING INTO THE NORTHWEST
PORTION OF THE STATE OVER THE NEXT SEVERAL HOURS. PRECIPITATION WILL
MOVE ACROSS THE AREA AND EXIT EAST OF THE STATE BY THE EARLY
MORNING HOURS. FOG IS EXPECTED TO DEVELOP DURING THE EARLY MORNING
HOURS...REDUCING CONDITIONS TO MVFR TO IFR. LOW CLOUDS ARE
EXPECTED TO CONTINUE OVER THE AREA THROUGH THE END OF THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 255 PM CDT THU MAR 26 2009/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
FIRST SHORTWAVE MOVING INTO EASTERN OKLAHOMA...WITH STORMS
DEVELOPING. THESE WILL MOVE EAST DURING THE NEXT FEW HOURS AND INTO
THE AREA. MAIN CONCERN FOR THE EVENING HOURS AS FAR AS SEVERE
POTENTIAL WILL BE HAIL. THIS FIRST ROUND WILL MOVE NORTH DURING THE
OVERNIGHT HOURS...AND SET THE STAGE FOR THE NEXT ROUND OF STORMS ON
FRIDAY.
MODELS ARE CONSISTENT ON MOVING SURFACE LOW FROM TEXARKANA TO JUST
SOUTH OF MEMPHIS DURING THE AFTERNOON FRIDAY. THIS WILL PLACE THE
SOUTHERN THIRD OF THE AREA IN THE WARM SECTOR. THE AREA OF BEST
SEVERE WEATHER PARAMETERS REMAINS ACROSS THE SOUTHERN/SOUTHEAST
COUNTIES...WITH MULTIPLE TYPES OF SEVERE WEATHER POSSIBLE FRIDAY
AFTERNOON AND EVENING.
MAIN CONCERNS WILL BE INSTABILITY DURING THE AFTERNOON...AND ALSO
WHERE THE LOW LEVEL JET SETS UP. IF TEMPERATURES AND DEW POINTS
CLIMB ENOUGH OVER THE SOUTH...INSTABILITY WILL BE ACHIEVED. THE BEST
WIND SHEAR WILL BE OVER THE SOUTHEAST COUNTIES...INTO THE ARKLAMISS
REGION...WHERE THE HIGHEST TORNADO POTENTIAL WILL BE. NEEDLESS TO
SAY...THIS WILL ALL BE DEPENDENT ON MANY FACTORS...AND FORECASTS
WILL BE REFINED AS MORE DATA BECOMES AVAILABLE.
NEXT CONCERN BECOMES THE UPPER LOW AND COLD CORE ASSOCIATED WITH IT.
MODELS HAVE BEEN FAIRLY CONSISTENT IN THE TRACK OF THE UPPER
LOW...BUT WITH THIS SET OF RUNS HAVE SLOWED THE SYSTEM DOWN BY 6 TO
12 HOURS. THIS WILL PLACE THE TRACK ALONG A FORT SMITH TO POPLAR
BLUFF LINE. THIS WILL PLACE MORE OF NORTHERN ARKANSAS IN THE
RAIN/SNOW MIX AREA. HAVE INCLUDED A RAIN/SNOW MIX FOR FRIDAY NIGHT
INTO SATURDAY FOR AREAS NORTH OF A BOONEVILLE TO MOUNTAIN VIEW TO
CHEROKEE VILLAGE LINE. THIS WILL MAINLY BE IN THE HIGHER
ELEVATIONS...AND AM NOT EXPECTING MUCH IN THE WAY OF SNOW
ACCUMULATIONS. THE BEST CHANCE OF ANY ACCUMULATION WILL BE IN THE
FAR NORTHWEST...INCLUDING THE DEER AND HARRISON AREAS. THERE MIGHT
BE A TENTH OF TWO OF ACCUMULATION...BUT FOR THE MOST PART...THERE
MIGHT BE SOME FLURRIES IN THE AREA TO SOME AMOUNTS IN THE
GRASS...BUT NOT EXPECTING ANY MAJOR AMOUNTS.
WRAP AROUND MOISTURE WILL MOVE OUT OF THE STATE SATURDAY
EVENING...WITH DRY WEATHER AND CLEARING SKIES FOR SATURDAY NIGHT.
LONG TERM...SUNDAY THROUGH THURSDAY
HIGH PRESSURE WILL BE OVER THE REGION TO START THE EXTENDED
PERIOD...BUT IT WILL NOT STAY LONG. THE HIGH WILL SHIFT TOWARD THE
SOUTHEAST UNITED STATES ON MONDAY...WITH AN INTENSE STORM SYSTEM
FORMING IN THE PLAINS. THE SYSTEM WILL MOVE WELL NORTH OF THE
REGION...BUT WILL DRAG A COLD FRONT INTO ARKANSAS MONDAY NIGHT.
HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT.
DRY WEATHER WILL RETURN TUESDAY/WEDNESDAY...BUT ANOTHER SYSTEM WILL
ARRIVE FROM THE WEST ON THURSDAY WITH SLIGHT CHANCES OF
PRECIPITATION.
MOISTURE APPEARS LIMITED WITH BOTH SYSTEMS. MAY HAVE TO INCREASE
POPS IF MOISTURE BECOMES MORE AVAILABLE...ESPECIALLY WITH THE LATTER
SYSTEM. APPEARS THERE WILL BE MORE DYNAMICS WITH THIS SYSTEM GIVEN A
MORE SOUTHWARD TRACK.
TEMPERATURES WILL BE AT/ABOVE NORMAL SURROUNDING THE FIRST SYSTEM.
IT APPEARS COOLER AIR WILL FOLLOW THE LATTER SYSTEM...AND BELOW
NORMAL READINGS MAY RESULT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 49 64 43 49 / 60 80 90 40
CAMDEN AR 58 75 46 55 / 60 70 70 20
HARRISON AR 47 54 38 43 / 70 80 90 60
HOT SPRINGS AR 55 70 43 52 / 60 70 80 30
LITTLE ROCK AR 54 70 44 52 / 60 80 80 30
MONTICELLO AR 57 76 49 58 / 60 80 80 30
MOUNT IDA AR 55 69 42 51 / 60 70 70 40
MOUNTAIN HOME AR 47 56 40 45 / 60 80 90 60
NEWPORT AR 50 67 44 51 / 60 80 90 40
PINE BLUFF AR 56 74 47 55 / 60 80 80 30
RUSSELLVILLE AR 52 65 41 48 / 60 80 80 40
SEARCY AR 51 69 44 51 / 60 80 90 40
STUTTGART AR 53 72 47 54 / 60 80 80 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...60
Hazardous weather outlook, Mar 26, 5:00 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CDT THU MAR 26 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
600 PM CDT THU MAR 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
A WARM FRONT WILL CONTINUE TO LIFT THROUGH ARKANSAS AND DEVELOP
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE. AS A STRONG
SYSTEM MOVES CLOSER TO SOUTHERN PLAINS...ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE. THE MAIN CONCERN WITH THESE STORMS WILL BE
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ON FRIDAY THE STRONG STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
PLAINS...WITH A CONTINUED POTENTIAL FOR STRONG TO SEVERE STORMS.
THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE. SOME HEAVY RAIN WITH LOCALIZED
FLOODING WILL BE POSSIBLE. THE STORM SYSTEM WILL MOVE NORTHEAST
ACROSS ARKANSAS FRIDAY NIGHT AND SATURDAY. WITH THE SURFACE
LOW...MUCH COLDER AIR WILL FILTER IN OVER NORTHERN ARKANSAS...AND A
SMALL CHANCE OF WINTER WEATHER WILL BE POSSIBLE. DRY SUNDAY AND MUCH
OF MONDAY. THEN A SLIGHT CHANCE OF RAIN LATE MONDAY TO TUESDAY WITH
A WEAK COLD FRONT MOVING THROUGH THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED DUE TO THE SEVERE WEATHER THREAT
ON FRIDAY.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59/60
In the hours before
Special weather statement, Mar 26, 6:28 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
728 PM CDT THU MAR 26 2009
ARZ030-037-270110-
LOGAN-SCOTT-
728 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT FOR LOGAN AND SCOTT COUNTIES UNTIL 810
PM CDT...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD TO 6 MILES
NORTHEAST OF MANSFIELD...TO MANSFIELD...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THESE STORMS.
PEOPLE IN LOGAN AND SCOTT COUNTIES...INCLUDING GLENDALE...RATCLIFF...
BOONEVILLE...MAGAZINE AND PARIS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. BE PREPARED TO TAKE ACTION IF THE ALERT IS
UPGRADED TO A WARNING.
57
Lightning, Logan
- When
- March 26, 6:55 PM CST
- Where
- Logan County, 4 mi NW of Booneville
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.171, -93.980
A man was struck by lightning while on a drilling rig off of Ferguson Valley Road.
Funnel Cloud, Polk
- When
- March 26, 8:15 PM CST
- Where
- Polk County, 3 mi E of Wickes
- Reported by
- Law Enforcement
- Coordinates
- 34.300, -94.277
A funnel cloud was seen on Polk County Road 13 east of Wickes.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in New Mexico, March 26 to 27, 20091 death · 13 events
- Blizzard in Texas, March 26 to 28, 2009$800,000 · 19 events
- Tornadoes and Damaging Winds in Alabama, March 26, 2009$156,000 · EF1 · 14 events
- Hail and Damaging Winds in Louisiana, March 26, 2009$382,000 · 1.75 in hail · 16 events
- Blizzard in Oklahoma, March 26 to 28, 2009$450,000 · 3 events
- Tornado and Damaging Winds in Alabama, March 26, 2009$107,000 · EF1 · 4 events
- Tornadoes and Hail in Texas, March 26, 2009$139,000 · EF0 · 17 events
- Hail and Damaging Winds in Texas, March 26, 2009$120,000 · 1.75 in hail · 10 events
- Damaging Winds in Alabama, March 26, 2009$135,000 · 60 kt wind · 2 events
- High Wind in Arizona, March 26, 2009$100,000 · 53 kt wind · 3 events
- Hail and Damaging Wind in Oklahoma, March 26, 2009$40,000 · 1.75 in hail · 14 events
- Strong Wind in Arizona, March 26, 2009$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154039, 154036.